Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 169, NWS St. Louis, MO

May 31, 2008Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at May 31, 2008, 8:40 AM CDT for Lincoln County, Missouri. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 31, 2008, 8:40 AM CDT (13:40 UTC)
Expired
Jun 1, 2008, 6:30 AM CDT
In force
22 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lincoln County, MO

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.78 ft at May 31, 2008, 9:00 AM CDT.

actionminormoderate102005/3106/0106/02
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 311341
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
840 AM CDT SAT MAY 31 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY


.THIS FLOOD WARNING IS A RESULT OF 1 TO 2.5 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND NO PRECIPITATION FORECAST IN THE NEXT 24
HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-011340-
/O.NEW.KLSX.FL.W.0169.080531T1340Z-080601T1900Z/
/TRYM7.1.ER.080531T1202Z.080531T1800Z.080531T1900Z.NO/
840 AM CDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUIVRE RIVER NEAR TROY.
* UNTIL SUNDAY MORNING.
* AT 8 AM SATURDAY THE STAGE WAS 21.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 22.5 FEET NEAR NOON 
  TODAY AND SHOULD FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/01  06/02  06/03  06/04  06/05

CUIVRE RIVER
  TROY             21   21.7      15.1    8.2    6.7    6.3    6.1
3 follow-up statements
000 
WGUS83 KLSX 311446
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
946 AM CDT SAT MAY 31 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...


  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY 


.THIS FLOOD WARNING IS A RESULT OF 1 TO 2.5 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND NO PRECIPITATION FORECAST IN THE NEXT 24
HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-011446-
/O.EXT.KLSX.FL.W.0169.000000T0000Z-080601T2337Z/
/TRYM7.1.ER.080531T1202Z.080531T1800Z.080531T2337Z.NO/
946 AM CDT SAT MAY 31 2008

...THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER NEAR TROY
* UNTIL SUNDAY MORNING.
* AT 9 AM SATURDAY THE STAGE WAS 21.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 22.5 FEET AROUND 
  NOON AND SHOULD FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/01  06/02  06/03  06/04  06/05

CUIVRE RIVER
  TROY             21   21.8      15.6    7.9    6.5    6.1    6.0
000 
WGUS83 KLSX 011130
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
630 AM CDT SUN JUN 01 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...

 
  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY


THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-011200-
/O.CAN.KLSX.FL.W.0169.000000T0000Z-080601T2337Z/
/TRYM7.N.ER.080531T1202Z.000000T0000Z.000000T0000Z.NO/
630 AM CDT SUN JUN 01 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CUIVRE RIVER NEAR TROY.
* AT 6 AM SUNDAY THE STAGE WAS 16.8 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 7 FEET 
  BY MONDAY EVENING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/02  06/03  06/04  06/05  06/06

CUIVRE RIVER
  TROY             21   16.8       7.8    6.5    6.1    6.0    5.9
000 
WGUS83 KLSX 011134 CCA
FLSLSX
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
630 AM CDT SUN JUN 01 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...

 
  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY


THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-011200-
/O.COR.KLSX.FL.W.0169.000000T0000Z-080601T2337Z/
/TRYM7.N.ER.080531T1202Z.000000T0000Z.000000T0000Z.NO/
630 AM CDT SUN JUN 01 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CUIVRE RIVER NEAR TROY.
* AT 6 AM SUNDAY THE STAGE WAS 16.8 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 7 FEET 
  BY MONDAY EVENING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/02  06/03  06/04  06/05  06/06

CUIVRE RIVER
  TROY             21   16.8       7.8    6.5    6.1    6.0    5.9

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 31, 3:50 AM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, May 31, 3:50 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CDT SAT MAY 31 2008

.DISCUSSION...
/346 AM CDT SAT MAY 31 2008/
MAIN QUESTION DEALS WITH CHANCES OF TSRA INTO EARLY NEXT WEEK.
PREFER THE NAM OVER THE GFS BECAUSE THE GFSS CONVECTIVE FEEDBACK
ACROSS SRN MO TODAY AND SUNDAY LOOKS TOO ADVERSELY AFFECTS ITS
QPF AND MASS FIELDS...AND THEN IT IS IS ALSO FASTER THAN THE
CANADIAN/ ECMWF WITH A SHORTWAVE THAT WILL MOVE ACROSS THE MIDWEST
BY EARLY- MID WEEK.

ACTIVE ROUND OF TSRA HAS MOVED OFF INTO SRN IL EARLY THIS MORNING AS
SHORTWAVE TROUGH MOVES EAST OF THE AREA.  THERE AS BEEN PATCHY FOG
DEVELOP IN AREAS THAT RECEIVED RAIN OVER THE PAST 24 HOURS WHERE THE
CLOUDS HAVE CLEARED OUT.  WILL INCLUDE FOG IN THESE AREAS THROUGH
14Z.  BEYOND THIS...DO EXPECT SCT TSRA TO REDEVELOP OVER THE SRN CWA
THIS AFTERNOON.  NAM TAKES MID LEVEL VORT NOW OVER WYOMING EWD.
ATMOSPHERE DOES BECOME UNSTABLE BY 21Z WITH FORECAST SOUNDINGS
SHOWING MLCAPES NEAR 1000 J/KG WITH LITTLE CINH OVER CENTRAL AND
SERN MO.  HAVE MOVED SCT POPS TO JUST SOUTH OF COU AND STL LATE THIS
AFTERNOON AS NMM WRF SIMULATED REFLECTIVITY HINTS AT SCT TSRA MOVG
THROUGH THESE AREAS BETWEEN 21-24Z. KEPT SCT TSRA GOING TONIGHT
OVER THE SRN THIRD OF THE CWA BASED ON THE NAM SHOWING A BROAD
REGION OF 925-850MB MOISTURE CONVERGENCE. HAVE JUST CHANCE SLIGHT
CHANCE POPS SUNDAY AND SUNDAY NIGHT AS VERTICAL MOTION BECOMES
MORE SUBSIDENT AND THERE IS A LACK OF LOW LEVEL FORCING. CONTINUED
CHANCE POPS MONDAY INTO MONDAY NIGHT AS WEAK SHORTWAVE WILL MOVE
ACROSS THE CWA WITH MLCAPES BETWEEN 500-1200 J/KG BY 00Z. LOW
LEVEL MOISTURE CONVERGENCE WILL ALSO INCREASE MONDAY NIGHT AS LOW
LEVEL JET INCREASES DURING THE NIGHT. ALSO WENT WITH CHC POPS
OVER THE NERN PART OF THE CWA ON TUESDAY BASED ON THE ECMWF
SHOWING A WEAK FRONT STRETCHED ACROSS THE REGION WITH MLCAPES OF
1000-2500 J/KG. CHANCE OF SEVERE WEATHER WILL EXIST MONDAY INTO
TUESDAY AS FAST FLOW ALOFT WILL PROVIDE 0-6KM SHEAR OF 35-55KTS.

FOLLOWED A BLEND OF TEMPERATURE GUIDANCE WHICH IS IN RELATIVELY GOOD
AGREEMENT.

BRITT

&&

.AVIATION...
/1150 PM CDT FRI MAY 30 2008/
FOR THE 06Z TAFS...VFR CONDITIONS TO PREVAIL THRU THE VALID TAF
PERIOD. LOOKS LIKE ONGOING TSRA AFFECTING THE KSTL/KSUS TERMINALS
WILL BE JUST TO THE SE BY THE BEGINNING OF THE VALID PERIOD AND
ANY NEW TSRA SHOULD BE TO THE S THRU THE NEXT 24 HRS. SMALL
POSSIBILITY OF FOG WITH CLEARING SKIES AND WEAK DRY AIR ADVECTION.
WILL NEED TO MONITOR INTO THE LATE NIGHT. OTRW...LOOK FOR
PERSISTENT WLY SFC WNDS BCMG LGT/VRBL TOMORROW EVENING AS WEAK HI
PRES BLDS IN.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 31, 4:54 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
454 AM CDT SAT MAY 31 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
454 AM CDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

FOG WILL AFFECT AREAS THAT RECEIVED PRECIPITATION FROM THE STORMS
YESTERDAY AND LAST NIGHT. VISIBILITIES WILL BE BELOW 1/2 MILE IN
SOME LOCATIONS...PARTICULARLY IN LOW LYING AREAS SUCH AS RIVER
VALLEYS BEFORE THE FOG BURNS OF BY MID MORNING.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING IN
AREAS SOUTH OF INTERSTATE 70 IN MISSOURI AND SOUTH OF INTERSTATE
64 IN ILLINOIS. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY DOWNPOURS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA MONDAY
INTO TUESDAY.

THERE IS YET ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT...AS
WELL AS THURSDAY NIGHT AND FRIDAY. THERE IS SOME POTENTIAL FOR
SEVERE WEATHER ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:29 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike31 min
May 30, 7:35 PM CDTAreal Flood AdvisoryLSXAudrain, Boone, Monroe, Montgomery, Ralls4 hr
May 30, 7:41 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Lincoln, Montgomery, Pike, Warren49 min
May 30, 7:45 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway45 min
May 30, 7:57 PM CDTSevere Thunderstorm WarningLSXLincoln48 min
May 30, 8:28 PM CDTSevere Thunderstorm WarningLSXCallaway, Lincoln, Montgomery, Warren47 min
May 30, 8:45 PM CDTSevere Thunderstorm WarningLSXLincoln45 min
May 30, 9:08 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Warren52 min
May 30, 9:13 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery, Warren32 min
May 30, 9:49 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis41 min
May 30, 9:51 PM CDTFlash Flood WarningLSXLincoln, Montgomery, Saint Charles, Saint Louis, Warren, City of Saint Louis6 hr
May 30, 10:21 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis39 min
May 31, 5:14 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Moniteau31 min
May 31, 5:34 PM CDTSevere Thunderstorm WarningLSXMontgomery, Warren41 min
May 31, 6:08 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis52 min
May 31, 6:40 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis50 min
May 31, 6:59 PM CDTAreal Flood AdvisoryLSXCallaway, Montgomery, Warren4 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.